What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 1, 2:20 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 1, 2:20 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
320 PM EDT Tue Jul 1 2025
.SYNOPSIS...
A cold front approaches from the west today with increasing
storm chances from west to east late in the day into tonight.
The front will be very slow to cross the local area through
Wednesday, with numerous showers and thunderstorms continuing.
Mainly dry conditions are expected late in the week into next
weekend as high pressure brings somewhat lower humidity to the
region.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 200 PM EDT Tuesday...
- Isolated showers and storms this afternoon become more
widespread into this evening and tonight.
- Strong to severe thunderstorms are possible across northern
portions of the area and a Slight Risk (level 1 out 5) is in
place for these areas.
- Risk for locally heavy rainfall and flash flooding increases
late this evening into tonight.
An mid-upper trough is slowly advancing eastward through the OH
Valley and Great Lakes this afternoon, while a weak upper low is
spinning just offshore of the SE coast. At the surface, a cold front
extends from southern Quebec through the eastern Great Lakes, and
into the Deep South states. A pre-frontal lee trough has also set up
over the Piedmont region. Given an uncapped low-level atmosphere
with MLCAPE of 2000-3000 J/kg, PWATs of 1.8-1.9", and breezy SW
flow, a widespread cumulus field has developed over most of the area.
An area of convergence has also developed from the SW corner of our
CWA into the RIC metro and this is where the CU field is
particularly agitated. Radar has shown has sporadic showers and
isolated thunderstorms developing in this area and continued
growth/intensification is possible given the strongly unstable
environment. Otherwise, temperatures have warmed into the upper 80s
to lower 90s. With dew points in the 70s, heat indices are hovering
around 100 F. Still not expecting any Heat Advisories this afternoon
given low expected coverage of heat indices ~105 F.
The cold front will slowly advance eastward later this afternoon,
evening, and into tonight. Broad height falls overspread the region
ahead of the front and upper trough, which will lead an increased
coverage of thunderstorms across the region. The highest coverage is
expected across the N and NW, with a marked decrease in
precipitation chances further SE. The greatest bulk wind shear
remains removed from the highest instability (and more behind the
area of greatest convective coverage), so there is some question
regarding the intensity and persistence of strong to severe storms.
However, given the support for ascent at the surface and aloft,
along with MLCAPE up to 3000 J/kg, a few severe storms seem like a
good bet. This is especially the case for storms that develop and
move into our area this afternoon and evening (i.e., prior to
sunset). While a few CAMs delay the arrival of convection until
quite late (after 00z/8 PM), ongoing convective trends suggest
storms are a good bet across the Piedmont and our NW counties by 19-
22z (3-6 PM). Wet microbursts and outflow-forced damaging winds
appear to be the main threat in storms, along with locally heavy
rainfall and frequent lightning. The (severe) hail threat is quite
low due to meager mid-level lapse rates of 5.5 C/km or less. SPC has
issued a Severe Thunderstorm Watch for roughly the northern half of
the area through 9 PM.
The front enters the area this evening/early tonight, though it
stalls across our CWA late tonight into early Wednesday morning as
the front becomes parallel to the deep-layer flow. With PWATs
remaining near 2" and strengthening 925-850 mb winds, there will
likely be support for continued convection through the night. The
severe potential will tend to drop off with the loss of heating, but
the threat for heavy rainfall and localized flash flooding could
tick up as storm training becomes more prevalent. The latest CAMs
are in decent agreement in showing this potential from the SW
Piedmont into the RIC metro/Northern Neck and MD Eastern Shore.
Considered a flood watch for these areas but held off after
collaboration and the fact that the higher probs for high rain rates
drop off some. WPC has maintained a Slight ERO for roughly the NW
half of the area. PoPs also gradually ramp up across the SE, but
remain 15-20% across NE NC through early Wednesday morning.
Overnight lows tonight generally in the 70s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 250 PM EDT Tuesday...
Key Messages:
- The front will be slow to push SE, likely stalling near VA/NC
border, bringing increased rain chances to SE VA and NE NC
Wednesday. Locally heavy rainfall and flash flooding is
possible.
- Turning drier behind the front Thursday.
- Dry and noticeably less humid for the Fourth of July holiday.
The trend in the guidance of a slower frontal passage has continued
into today, though there is more agreement now in placement and
timing of potential precip. With the approaching upper trough axis,
PWAT values > 2.00", and the slow-moving nature of the front, there
appears to be ample support for heavy rain across the SE half of the
area Wednesday. Again, the primary hazard Wednesday looks to be
heavy rain and the latest 12z HREF has expanded the footprint of 30-
50% neighborhood probs for 3"/3 hr, which now includes a good
portion of E/SE VA and NE NC. Forecast soundings show rather weak
flow and weak corfidi upshear vectors, suggesting some potential for
backbuilding storms. WPC has maintained the Slight ERO across SE
VA and NE NC. A Flood Watch may need to be considered by the
overnight shift should this threat continue to look plausible.
In addition, there will likely be additional heating with lower
morning PoPs, especially for southside Hampton Roads and NE NC.
This could allow for some localized strong wind gusts given
moisture laden updrafts in a high PW airmass. While SPC did not
outlook the area with their D2 update, would not be surprised to
eventually have a Marginal Risk (level 1 out 5) issued with
subsequent outlook updates. Lastly, the HRRR shows some modest
low-level shear and hodograph curvature across SE VA/NE NC in
the afternoon/evening (0-1 km SRH of 50-100 m2/s2). Combined
with the lower LCLs from the moisture-rich environment and
elevated 0-3km MLCAPE, a non- zero tornado threat could
materialize. This potential is highly conditional and dependent
on placement of surface features. Nonetheless, something to
monitor into tomorrow.
High temperatures drop into the 80s Wednesday (some areas could
potentially be in the upper 70s) with PoPs ranging from 40-60% N to
70-90% SE with the front lingering over the local area. Overall, NW
zones will tend to see diminishing PoPs by late aftn as drier air
moves in. 01/00z EPS/GEFS continue to show the front pushing SE of
the region Wednesday night into Thursday, with PW values dropping to
well below percent of normal Thursday. A lingering shower or storm
or two is possible across NE NC Thursday afternoon near the decaying
boundary. A secondary cold front also approaches from the N
Thursday. However, PoPs are generally < 15% in other locations given
a drier airmass. High temperatures return to the lower 90s, with
heat indices in the mid/upper 90s as dewpoints drop into the upper
60s to lower 70s Thursday. Lows Thursday night drop into the mid to
upper 60s well inland to the low 70s near the coast.
A pleasant and dry, but still warm, Fourth of July holiday looks to
be in store as an upper trough axis slides through and high pressure
builds to our N. Highs temperatures in the upper 80s to around 90 F
are forecast, with sunny to mostly sunny skies and light onshore
flow. Dew points range through the 60s, so it should feel quite
comfortable...despite the warm temps.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 250 PM EDT Tuesday...
Key Messages:
- Mainly dry through the upcoming weekend.
- Becoming hotter once again, but lower dew points will continue
to bring some relief to the area.
Upper ridging will start to build across the Northeast and Mid-
Atlantic by next weekend. Highs trend back toward the 90s, but
dewpoints will be slower to recover and mainly dry conditions are
expected for the Independence Day holiday weekend. More humid
conditions along with low chances of diurnal showers/tstms arrive
early next week well in advance of another cold front moving into
the Great Lakes.
One other thing to monitor will be a weak low offshore of the SE
coast early next week. There is a very low probability this low
could take on some tropical/subtropical characteristics, but most
guidance keeps any moisture well S of the region.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 240 PM EDT Tuesday...
VFR conditions at the main terminals persists through late
afternoon inland, and through much of the TAF period at ORF/ECG.
A cold front gradually approaches the area this evening, with
some prefrontal showers along the lee trough over the next few
hours. Have continued with PROB30 wording for tstms at RIC and
SBY, particularly from 20-22z through 00-02z, respectively. Not
as confident farther to the SE, have included PROB30 for TSRA at
PHF, but only a PROB30 for -SHRA at ORF/ECG later tonight.
Storms may produce strong to severe winds late this afternoon
into tonight, with the greatest chc for this again at RIC/SBY.
MVFR or IFR VSBYs develop this evening, with MVFR CIGs possible
IN convection, particularly this evening. MVFR/IFR CIGs
spreading across the area overnight RIC/SBY, eventually reaching
SE terminals late tonight or (more likely) into Wed morning. Winds
avg SW 10-15 kt with gusts up to 25 kt today.
Outlook: The cold front will be slow to cross the region
Wednesday with scattered to numerous showers/storms likely.
These showers/storms will be capable of producing flight
restrictions (mainly due to VSBYs) in heavy rain along with a
chc for some localized strong winds. VFR conditions return
Thursday through Saturday as drier air builds into the region
behind the cold front.
&&
.MARINE...
As of 320 PM EDT Tuesday...
Key Messages:
- Small Craft Advisories into effect through early Wednesday
for most of the local waters.
- Benign marine conditions return Wednesday afternoon through
the extended period.
SW winds have decreased some this afternoon as warmer air moves
over the waters. However, nearshore winds have become gusty to
20-25 kt due to mixing over land. Either way, Small Craft
Advisories are currently in effect for all waters (minus the
upper rivers). Winds should increase everywhere this evening
into tonight as the gradient approaches ahead of a cold front
and 925 mb winds increase to 30-35 kt. The strongest winds
(20-25 kt sustained) are forecast in the lower bay and coastal
waters, with 15-20 kt winds elsewhere. Additionally, locally
stronger winds and higher waves/seas are likely in shower and
storms late tonight. A Severe Thunderstorm Watch is in effect
for the northern bay and coastal waters offshore of MD through
01z/9 PM. Otherwise, made some minor adjustments to the end
times of SCA headlines, with the lower bay and lower James
extended until 11z/7 AM Wednesday. Waves increase to 2-3 ft
(locally 4 ft lower/mouth of the bay), with seas peaking at 4-6
ft late tonight. Winds diminish quickly by Wednesday afternoon
behind the front, though additional showers and storms are
likely across the SE in the afternoon. Benign marine conditions
will resume by mid- week and are expected to continue through
the holiday weekend.
The rip current risk for today is MODERATE across the northern
beaches (including Ocean City), but has been reduced to LOW
across southern beaches due to weak swell and nearshore waves
only ~1 ft. A LOW risk is expected at all beaches Wednesday and
Thursday.
&&
.CLIMATE...
June 2025 ranked in the Top 10 Warmest at all 4 Long term
Climate stations:
* Site: Avg Temp (Rank)
- RIC: 78.1 (5th warmest)
- ORF: 78.8 (7th warmest)
- SBY: 75.6 (9th warmest)
- ECG: 78.6 (10th warmest)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 3 AM EDT Wednesday for ANZ630>632-
634-638-650-652.
Small Craft Advisory until 7 AM EDT Wednesday for ANZ633-654-
656-658.
&&
SYNOPSIS...LKB/SW
NEAR TERM...SW
SHORT TERM...LKB/SW
LONG TERM...LKB/SW
AVIATION...MAM
MARINE...AC/SW
CLIMATE...Hazardous weather outlook, Jul 1, 2:24 PM EST, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
324 PM EDT Tue Jul 1 2025
NCZ012-VAZ060-065>067-079>082-084-086>090-092-093-523>525-021930-
Northampton-Prince Edward-Mecklenburg-Lunenburg-Nottoway-Brunswick-
Dinwiddie-Prince George (including Hopewell and Petersburg)-
Charles City-Gloucester-Mathews-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-York-Newport News-Hampton/Poquoson-
324 PM EDT Tue Jul 1 2025
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Scattered thunderstorms are expected late this afternoon into
this evening. A few storms may produce strong to severe wind gusts.
Localized flooding will be possible from late afternoon into the
overnight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Localized flooding will be possible on Wednesday, mainly in the
morning through the mid to late afternoon timeframe.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
VAZ099-100-021930-
Accomack-Northampton-
324 PM EDT Tue Jul 1 2025
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Additionally, localized flooding is possible in training storms this
evening into tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Localized flooding will be possible Wednesday, mainly in the morning
through the late afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ021>024-VAZ048-061-062-064-068-069-075>078-083-085-509>522-021930-
Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Cumberland-
Goochland-Caroline-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-New Kent-Middlesex-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
324 PM EDT Tue Jul 1 2025
...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Additionally, localized flooding is possible in training storms this
evening into tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Localized flooding will be possible Wednesday, mainly in the morning
and early afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
MDZ025-021930-
Maryland Beaches-
324 PM EDT Tue Jul 1 2025
...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
MODERATE RIP CURRENT RISK.
Additionally, localized flooding is possible in training storms this
evening into tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Localized flooding will be possible Wednesday, mainly in the morning
through the late afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ013>017-030>032-102-VAZ095>098-021930-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-
324 PM EDT Tue Jul 1 2025
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Tonight.
A few storms are possible tonight. An isolated storm will be capable
of producing strong wind gusts.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered to numerous thunderstorms are expected on Wednesday.
Localized flooding, especially in urban areas will be possible in
the afternoon and early evening. An isolated storm will be capable
of producing strong wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jul 1, 3:13 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wakefield VA
413 PM EDT Tue Jul 1 2025
MDZ021-022-012100-
Dorchester MD-Wicomico MD-
413 PM EDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WICOMICO AND
DORCHESTER COUNTIES THROUGH 500 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Patuxent River Naval Air Station, or near Lexington Park, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
This storm will remain over mainly rural areas of northwestern
Wicomico and Dorchester Counties, including the following
locations... Madison, Andrews, Hudson, Honga, Church Creek, Wingate,
Lloyds, Taylors Island, Woolford, and East New Market.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Maryland.
&&
LAT...LON 3850 7570 3834 7596 3837 7601 3828 7608
3828 7617 3824 7615 3829 7620 3830 7613
3836 7619 3837 7619 3839 7622 3839 7623
3831 7622 3849 7634 3848 7633 3853 7620
3854 7628 3863 7629 3857 7603 3868 7594
TIME...MOT...LOC 2013Z 229DEG 29KT 3826 7633
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MillerSpecial weather statement, Jul 1, 3:47 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
447 PM EDT Tue Jul 1 2025
VAZ075>077-518>520-522-012115-
Western King and Queen VA-Northumberland VA-Richmond VA-
Westmoreland VA-Eastern King William VA-Eastern Essex VA-
Eastern King and Queen VA-
447 PM EDT Tue Jul 1 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL KING AND QUEEN...
NORTHWESTERN NORTHUMBERLAND...RICHMOND...SOUTHEASTERN WESTMORELAND...
EAST CENTRAL KING WILLIAM AND SOUTHEASTERN ESSEX COUNTIES THROUGH 515
PM EDT...
At 446 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Saint George Island to Lewisetta to
Stevensville. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tappahannock, Warsaw, Robley, King And Queen Court House, Callao,
Center Cross, Kinsale, Dunnsville, Hague, Lewisetta, Sharps, Farnham,
Stevensville, Haynesville, Millers Tavern, Westmoreland, Lottsburg,
Threeway, Upright, and Ino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern and east central Virginia.
&&
LAT...LON 3811 7660 3807 7653 3803 7652 3802 7647
3797 7642 3777 7668 3776 7672 3772 7675
3762 7688 3775 7706 3783 7697 3783 7693
3789 7690 3790 7687 3792 7686 3814 7661
TIME...MOT...LOC 2046Z 225DEG 17KT 3810 7651 3803 7648 3771 7689
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 1, 4:12 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
512 PM EDT Tue Jul 1 2025
VAZ048-509-012200-
Fluvanna VA-Western Louisa VA-
512 PM EDT Tue Jul 1 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LOUISA AND
NORTHEASTERN FLUVANNA COUNTIES THROUGH 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Orange to near Charlottesville. Movement
was east at 20 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
Locations impacted include...
Louisa, Lake Monticello, Ferncliff, Boswells Tavern, Kents Store,
Troy, Gordonsville, Nahor, Green Springs, Zion Crossroads, Union
Mills, Wildwood, Bybee, Waldrop, Byrd Mill, Trevilians, Wilmington,
Vawter Corner, and Louisa Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Virginia.
&&
LAT...LON 3806 7825 3813 7821 3813 7818 3814 7812
3815 7809 3813 7805 3814 7801 3812 7798
3811 7791 3792 7805 3790 7807 3780 7813
3792 7838
TIME...MOT...LOC 2112Z 273DEG 18KT 3820 7821 3805 7838
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 1, 4:17 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
517 PM EDT Tue Jul 1 2025
VAZ075>078-085-522-012145-
Middlesex VA-Northumberland VA-Richmond VA-Westmoreland VA-
Lancaster VA-Eastern Essex VA-
517 PM EDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MIDDLESEX...
NORTHWESTERN NORTHUMBERLAND...RICHMOND...SOUTHEASTERN WESTMORELAND...
SOUTHEASTERN ESSEX AND NORTHWESTERN LANCASTER COUNTIES THROUGH 545 PM
EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Farnham, or near Warsaw, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Frequent cloud to ground lightning
strikes.
This strong thunderstorm will be near...
Callao around 525 PM EDT.
Kinsale around 530 PM EDT.
Other locations impacted by this storm include Currioman Landing,
Lottsburg, Threeway, Avalon, Mount Holly, Tidewater, Lyells,
Middletons Corner, Kennard, and Westmoreland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern and east central Virginia.
&&
LAT...LON 3815 7661 3811 7660 3807 7653 3802 7651
3802 7647 3797 7641 3795 7635 3777 7664
3778 7667 3776 7665 3773 7670 3789 7686
3817 7679
TIME...MOT...LOC 2117Z 227DEG 27KT 3791 7667
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MillerSpecial weather statement, Jul 1, 4:38 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
538 PM EDT Tue Jul 1 2025
VAZ068-069-080-081-513>516-012230-
Western Chesterfield VA-Prince George VA-
Western Henrico (Including the City of Richmond) VA-Dinwiddie VA-
Powhatan VA-Amelia VA-Eastern Henrico VA-
Eastern Chesterfield (Including Col. Heights) VA-
538 PM EDT Tue Jul 1 2025
...STRONG THUNDERSTORMS WILL IMPACT CHESTERFIELD...NORTHWESTERN
PRINCE GEORGE...CENTRAL HENRICO...NORTHEASTERN DINWIDDIE...
SOUTHEASTERN AMELIA AND SOUTHEASTERN POWHATAN COUNTIES...THE CITY OF
RICHMOND...THE CITY OF COLONIAL HEIGHTS...THE CITY OF HOPEWELL AND
THE NORTHWESTERN CITY OF PETERSBURG THROUGH 630 PM EDT...
At 538 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Moseley to near
Chesterfield Court House to near Dinwiddie. Movement was northeast at
25 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
Locations impacted include...
Richmond, Petersburg, Hopewell, Colonial Heights, Downtown Richmond,
Bon Air, Virginia Union University, Virginia Commonwealth University,
Tuckahoe, University Of Richmond, Moseley, Virginia State University,
Chester, Fort Gregg-Adams, Bensley, Bellwood, Laurel, Matoaca,
Lakeside, and Sutherland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Virginia.
&&
LAT...LON 3748 7782 3757 7767 3757 7764 3758 7763
3758 7762 3759 7763 3767 7750 3749 7732
3735 7726 3732 7727 3731 7725 3727 7723
3713 7773 3728 7774
TIME...MOT...LOC 2138Z 243DEG 22KT 3749 7771 3734 7760 3713 7766
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280362, 1280363, 1280364, 1280365, 1280366, 1280367, 1280369, 1280372, 1280374, 1280376, 1280378, 1280379, 1280380, 1280382, 1280427, 1280428, 1280429, 1280430, 1280431, 1280432, 1280433, 1280434, 1280435, 1280436, 1280437, 1280438, 1280439, 1280440, 1280441, 1280442, 1280628, 1280629, 1280632, 1280634, 1280637, 1280644, 1280647, 1280651, 1280657, 1280658, and more.